Document Type: Case report
Department of Nuclear medicine,
Graduate School of Medicine,
Osaka City University, Japan
Department of Radiological Sciences, Ibaraki Prefectural University of HealthSciences, Japan
Department of Radiology, Osaka City University Hospital, Japan
Deaprtment of Dermatology, Graduate School of Medicine, Osaka City University, Japan
A male patient in his 20s presented at our clinic with pain caused by bone metastases of the primitive neuroectodermal tumor, and Sr-89 was administrated to palliate the pain. After receiving the injection, the patient complained of a slight burning pain at the catheterized area. Slight reddening and small circular swelling (diameter, 0.5 cm) were observed at the catheterized area. Sr-89 extravasation was suspected. To estimate the amount of subcutaneous Sr-89 leakage, bremsstrahlung imaging was immediately performed. We speculated that the skin-absorbed dose from the subcutaneous Sr-89 leakage was 1.78 Gy. The mildest clinical sign of local radiation injury was erythema. The received dose was higher than 3 Gy, and the time of onset was from 2 to 3 weeks. In our patient, local radiation injuries (LRIs) did not occur. Though requiring further verification, subsequent bremsstrahlung imaging and estimation of the skin-absorbed dose from the subcutaneous Sr-89 leakage are useful in confirming Sr-89 extravasation and in the decision making for the choice of treatment strategies for LRIs caused by Sr-89 extravasation.